zbMATH — the first resource for mathematics

Goodness-of-fit test for length-biased data with discussion on prevalence, sensitivity and specificity of the length bias. (English) Zbl 0848.62008
Summary: Due to reasons like absence of a proper sampling frame or inaccessibility to population units, data in statistical studies are sometimes contaminated by a phenomenon called length bias (LB). In this article, an asymptotic test statistic is derived to examine the homogeneity of a length biased sample from the Mean Exponential Family (MEF), a new class of distributions introduced by the author [ibid. 23, No. 2, 227-291 (1989; Zbl 0677.62011)]. Expressions for the test statistic are obtained for length biased binomial, Poisson, negative binomial, beta, gamma, normal, Pareto, Laplace, and Raleigh distributions as special cases. The results are illustrated. One among several advantages in our approach is the ability to quantify the specificity and sensitivity of LBs and their intrinsic relations.
62E15 Exact distribution theory in statistics
62F05 Asymptotic properties of parametric tests
62E10 Characterization and structure theory of statistical distributions
62F03 Parametric hypothesis testing
Full Text: DOI
[1] Bryson, M.C.; Siddiqui, M.M., Some criteria for aging, J. amer. statist. soc., 64, 1472-1483, (1969)
[2] Cook, R.D.; Martin, F.S., A model for quadrat sampling with visibility bias, J. amer. statist. asso., 69, 345-349, (1974)
[3] Dahiya, R.C.; Gross, A., Estimating the zero class from a truncated Poisson sample, J. amer. statist. assoc., 68, 731-733, (1973) · Zbl 0274.62024
[4] Holst, L., Some conditional limit theorems in exponential families, Ann. probab., 9, 818-830, (1981) · Zbl 0471.60027
[5] Janardan, K.G., Correlation between the numbers of two types of children in a family, using Markov-polya model, Math. biosciences, 62, 126-136, (1982) · Zbl 0501.62094
[6] Rao, C.R., Weighted distributions arising out of methods of ascertainment: what population does a sample represent?, (), Ch. 24 · Zbl 0603.62013
[7] Scheaffer, R.L., Size biased sampling, Technometrics, 14, 635-644, (1972) · Zbl 0238.62011
[8] Shanmugam, R., Asymptotic homogeneity tests for Mean exponential family distributions, J. statist. plann. inference, 23, 227-241, (1989) · Zbl 0677.62011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.